First off...You should NOT be mixing these medications without your doctors knowledge and advisement.
Secondly...You definitally do NOT adjust your dosage yourself, that is a very dangerous thing to do.
You are playing a DEATH game, one in which you can't win.
PLEASE...talk to your doctor and get his advice...don't play this game!!!
I know, but I have more experience than my GP with actually taking these medications, the side effects, the dosage dependant symptoms and adverse effects. And from 10 years of taking virtually most the varieties of anti depressants the general practitioner in the UK is able to prescribe, I spent a long time researching the pharmokinetics and contraindications of what I was taking.
Basically I mix trazodone and zopiclone because I was instructed to by the GP. When I needed to take more Zopiclone I first made sure there were no reported contraindications between it and trazodone anyway, and held back to two thirds the dosse of trazodone to part compensate for the increase in the other. I feel if anything, reporting that should hopefully clarify to anybody reading this that a mix of those two drugs is not of medical concern, as it was suggested by my GP. I admit its unlikely your GP will prescribe you 3 zopiclone (7.5mg x 3) at a time but more than one is not unheard of,and clearly taking 3 after one night of usage at 1 dose along with a body weight about 65kg and no previous adverse reactions to non-benzodiazapine hypnotics is not likely to cause serious or prolonged illness or toxicity or hospitalization, merely a rebound of mood changes the following day, if that.
The main bulk of my question lay in the addition of tramadol
(to nananeedsthis, I'm not deliberately being argumentative I was just clarifying toa nybody reading that the combination of Zopiclone and Trazodone should not cause concern if they have been prescribed it or indeed have otherwise taken it around the doses specified, I merely mean to put peoples minds at rest who could have been a bit worried after the reply)
I do appreciate what you say, and that yes, it doesn't feel safe. I took tramadol all day yesterday, every couple of hours sort of, but only totally about 6 or 7 over the 24 hour period, counted from 7am yesterday morning to 7am this morning.
Last night I got tired of how depressed I'd felt as a rebound reaction to this mix of medication, probably zopiclone and also likely tramadol due to its opiate effects...
so instead of tapering off dose of half a venlafaxine tablet every other day, I took one in the fear that trazodone, as an old similar to tricyclic, wasn't actually having much effect and could be allowing my depression to lapse at the same time as taking medication likely to cause rebound depressive feelings.
within half an hour of adding that venlafaxine tablet (these act heavily on both seratonin and noradrenaline uptake inhibition) I honestly felt like I had taken a weak, but none the less, ecstacy tablet. MDMA that is.
The effect was horrible, not to be recommended, for anybody sucked into the idea that mixing strong anti depressants with tramadol to get a cheap legal high, forget it. I actually thought I might have been suffering from serotonin syndrome, my eyes kept wanting to shut and getting slight REM feelings when I did so, with no physical tiredness alongside, I got chills and flushes and sweats pupil dilation, dry mouth, chewing and grinding like you do on class-a. Feeling obsessed with getting in touch with people, doing chors.
It wasn't nice. Not nice at all. Even if it sounds it, I thought I could possibly be dying.
As I wrote the experience and days feelings in my diary I really thought for a second what if I did die overnight and all people found was that diary entry and a load of blister packs of medication, how upsetting that picture would be.
But I didn't.
I haven't taken any tramadol today. Although I am tempted, and will, unless my friend can find for me some Zopiclone from when she used to take it, I'll need to take a couple later at bed time as I ran out of Zopiclone.
So this long winded answer really is just saying that I know this is wreckless of me, but I know it is and to the best of my ability have anticipated how wreckless it is. Its not as good as just not doing it, But despite having abstained entirely from drinking any alcohol, or taking any street drugs for what was 6 months the other day, I'm still a drug addict, I have that in me, and I should've seen this was always going to happen when I 1) Kept the tramadol my GP prescribed by accident in place of Trazodone.. 2) Accepted a prescription for addictive hypnotics.
I do intend to stop taking tramadol as soon as I have enough Zopiclone to last me, at which point I can lean on Zopiclone and zopiclone alone (alongside the prescribed trazodone as well, as suggested) for sleep.
It feels awful to be on, it feels awful the thought of tramadol addiction resulting in opiate withdrawal symptoms that can result easily in hospitalization and even death, although I think I'll not be at risk with only 28 tablets prescribed originally of such serious seizures and fits.. but its still scary, and horrible, and not a nice drug anyway.
Tramadol makes me anxious, it makes me agitated, moody, wacked out but not in a pleasant way (if there ever was a pleasant way, I mean if you like getting stoned, it doesn't feel like being stoned, it feels awful).
It leaves me feeling empty when I do not take it, it makes me feel like the day isn't for much else other than taking tramadol and doing things to take my mind off wanting to take some more of it.
I'm really glad you replied nananeedsthis because it has made me type this epic essay of a stream of thoughts, really think, and realise how much I want rid of the stuff. And the fact that this time about 11 hours ago, I genuinly thought I could be literally dying (from seratonin syndrome or some other toxicity effect).
Again, thank you for your firm words. Much love, adam.x
and I didn't realise how long that was until i posted it and scrolled down, and down, and down! Sorry x
I really don't mind the length, that's not the point. The point is that you realize just what you are getting yourself into. That being...you understand the dangers and the problems it my cause. Let me tell you this...those of us here...we really do care. And if you ever need to talk...just scroll on my name and send me a message. Do take care.
You probably where experiencing serotonin syndrome. Tramadol is one of the few opioids that also boosts serotonin. The consequence of mixing higher doses of antidepressants and tramadol is a nasty hangover or possibly withdrawal. Apparently withdrawal off tramadol can be nastier than regular opiates due to the added serotonin depletion. I don't even want to think about adding antidepressants to the mix which by the way the contradictions explicitly say DON'T.
Can I also post a question about Tramadol, anti-deps and zopiclone? I saw this post and read it with great interest, as I am experiencing the terrible symptoms Doseduk mentioned, in regards to these combos. I have been on 3 anti-deps, Mirtazapine, Pamelor , Zoloft. I've posted on this a few times. My psych prescribed Zopiclone about 6 months ago. She faxes her report on me and what she's prescribing to my referring GP, so I thought my GP would know what meds my psych is prescribing. My Psyche also has a list of the meds my GP is prescribing. Both are prescribing Valium. I've been told, when I posted about this, that it was up to me, the patient, to ask both if they both knew that each was prescribing. I had assumed they knew, as it's on my file and reports. I'm sorting this out today, with my GP. Anyway, My GP has prescribed Tramadol, about 6 weeks or more ago. After the 4th day, it stopped working for my arthritis pain and I'd begun to feel extremely jittery and anxious. I've been in the 'horrors' ever since, as I started tapering my dose. I'm also on Oxycontin 20mg and Oxycontin 30mg, with oxycodone 10mg, codeine 30mg, Gabapentin 600mg 3 times daily, Valium was 5mg, 4 times a day, but now cut down suddenly by my psych. She has also cut the 2 of the 7.5mg zopiclone down to 1 suddenly. I am trying to taper off Tramadol, and experiencing horrific withdrawals, now have to have less of the other 2 as well. I really want to get off these meds, especially the Valium. Zopiclone and Tramadol, but didn't expect to have to wean of all 3 at once. I've posted about this a few times and received some advice, but this is the first time I've noticed someone who is on Tramadol and Zopiclone, plus anti-deps. I, too know about serotonin syndrome. I'm very frightened. My body is physically very ill with all these meds, and I'm feeling extremely anxious with heart palpitations, sweats, shakes. Can someone please help and advise me. I feel so lost and scared.
On a side note, Tramadol should be taken off the market. Some countries have already done this. It can cause grand-mal seizures and other health problems. Pure narcotics are the safest medications. I mean of ALL medications. I'm not just talking about pain meds. What I mean by "pure" is, pain meds that do not contain acetaminophen, NSAID's etc. Pure opiate medications do NOT harm the body's organs. (excluding constipation and a few mild side effects) Acetaminophen can destroy the liver with long term use and/or taking more than 2000mg a day. NSAID's (Ibuprofen, Voltaren, Toradol etc.) with long term use can cause serious liver problems and they are hard on the stomach. Many physicians are hesitant on prescribing opiates because of the pressure from the DEA. A physician who refuses to prescribe opiates, is not doing his job. He/she is not treating the entire body. Lastly, every person, case and circumstance is different. Consult your health care provider with your health concerns and any and all medical questions.
*10 years Internal Medicine. 23 years Pain Management.